New Warnings for ADHD Drugs

About a year after the FDA warned the common drugs doctors prescribed for attention deficit hyperactivity disorder (ADHD) can cause kids to have hallucinations, the agency finally mandated stricter consumer warnings -- in the form of patient medication guides -- about the possible risks of cardiovascular problems, hyperactivity and sudden death.

These guides come after the FDA took heat last May for requiring label changes on ADHD drugs for cardiovascular and psychological issues without warning. Draft versions of the new patient alerts cover a good deal of the health risks associated with ADHD drugs:

  • Elevated blood pressure and heart rate
  • Stroke and heart attack
  • Sudden death among patients who have heart defects and other problems

Nobody needs a drug or a patch to tame ADHD, as many safer, healthier options exist, including rebalancing your ratio of omega-3 fats by taking a high quality fish oil or krill oil daily, reducing, with the plan of eliminating, grains and sugars from your diet and avoiding processed foods.

Scientific American February 21, 2007

CNN.com February 21, 2007

Post your comment